Flood, Terry
- When
- April 13, 8:00 AM CST to 5:00 PM CST
- Where
- Terry County, 31.68 mi WSW of Tokio to 31.29 mi SE of Union
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.960, -103.060
Numerous slow moving showers and thunderstorms developed this morning north of an upper low located over the western Permian Basin. One particularly intense band of rainfall trained northwestward across western Terry and eastern Yoakum Counties late this morning for nearly three hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Numerous slow moving showers and thunderstorms developed this morning north of an upper low located over the western Permian Basin. One particularly intense band of rainfall trained northwestward across western Terry and eastern Yoakum Counties late this morning for nearly three hours. Rainfall totals underneath this band measured as great as seven inches at the Tokio (Terry County) COOP gin. The NWS Lubbock regional hydrologist surveyed much of the area later that afternoon and documented widespread flooding of playa lakes, fields and some roads. Farm-to-Market Road 1780 south of the town of Tokio was closed at the Sulphur Springs Creek crossing due to water estimated up to three feet deep. Asphalt along this creek crossing was peeled away.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 13, 5:23 AM CST, 2 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 623 AM CDT MON APR 13 2015 .AVIATION... MVFR CLOUD DECKS HAVE DEVELOPED AT ALL THREE TAF SITE EARLY THIS MORNING...AND WILL REMAIN THIS WAY UNTIL LATE MORNING/EARLY AFTERNOON AT KLBB AND KPVW...BUT LINGER THROUGH MOST OF THE DAY AT KCDS. CLOUD DECKS WILL HOWEVER DETERIORATE BACK TO MVFR/IFR BY THIS EVENING/TONIGHT. CURRENT VIS HAS BEEN VFR AT ALL THREE TAF SITES...THOUGH INTERMITTENT MVFR/IFR FOG HAVE OCCURRED WITHIN THE LAST 8 HOURS OR SO...WHICH WILL LIKELY ONCE AGAIN BE THE CASE GIVEN THE BROAD AREA OF -RA/-TSRA AFFECTING THE TAF SITES TODAY. && .PREV DISCUSSION... /ISSUED 337 AM CDT MON APR 13 2015/ SHORT TERM... THE CLOSED UA LOW THAT WE HAVE BEEN INTENTLY WATCHING FOR THE LAST SEVERAL DAYS...WAS LOCATED ACROSS THE SUN COUNTRY PER 07Z SATELLITE WATER VAPOR IMAGERY. THIS SATELLITE CHANNEL ALSO SHOWS THE RICH PLUME OF MOISTURE IT IS ADVECTING ACROSS THE SOUTHERN PLAINS...IN ADDITION TO LARGE SCALE ASCENT THAT IS PRESENT...THUS SHOWN IN THE WAY OF A BROAD AREA OF SHOWER ACTIVITY NOTED ACROSS MAINLY THE NORTHERN-HALF OF THE CWA. A COLD FRONT HAS GRADUALLY SHIFTED TO ACROSS THE NORTHERN SOUTH PLAINS AND NORTHERN ROLLING PLAINS EARLY THIS MORNING /WIND SPEEDS OF 15-20 MPH/...WHICH WILL AID ISENTROPIC UPGLIDE BEING LIFTED FURTHER AND THUS GENERATE ADDITIONAL DEVELOPMENT FROM NORTH TO SOUTH THROUGHOUT THE DAY. THE ONLY SLIGHT MITIGATING FACTOR MAY BE THE DRY SLOT WHICH CAN EASILY BE SEEN VIA WATER VAPOR IMAGERY...AS IT INVADES THE SWRN SOUTH PLAINS. HOWEVER THE FROPA...MOIST CONDITIONS AND DAYTIME DESTABILIZATION WILL LIKELY COUNTERACT IT /MODEL SOLUTIONS CERTAINLY AGREE WITH THIS THINKING/. INTERMITTENT FOGGY CONDITIONS HAVE OCCURRED ACROSS PORTIONS OF THE CWA FOR THE PAST 8 HRS OR SO...AND THIS NUISANCE WILL PROBABLY PERSIST AS LONG AS THE PRECIP ENDURES. THUS FAR...THE HEAVIEST AMOUNT OF RAINFALL THAT HAS FALLEN WITHIN ONE HOUR WAS AROUND ONE-QUARTER OF AN INCH...PER TEXAS TECH MESONET SITES. AS SUCH...IMMEDIATE FLOODING DOES NOT APPEAR TO BE AN ISSUE BUT THROUGHOUT THE DAY...WOULD NOT BE SURPRISED IF POOR DRAINAGE AND LOW-LYING AREAS BECOMES COVERED WITH WATER. HENCE...USE CAUTION WHEN APPROACHING WATER COVERED ROADWAYS. THE OTHER CONCERN IS STRONG/SEVERE STORM POTENTIAL. LAPSE RATES ARE SHOWN TO STEEPEN BY LATE AFTN/EARLY EVENING...THOUGH NOT AS STEEP AS IT WAS YESTERDAY...AND MUCAPE OF AOA 500 J/KG WILL BE AVAILABLE BUT AGAIN NOT AS HIGH AS YESTERDAY. HOWEVER WHAT RAISES EYEBROWS IS THE 0-6 KM BULK SHEAR OF AROUND 40 KTS NOTED MORE SO ACROSS THE LOW ROLLING PLAINS BY LATE THIS AFTN/EARLY EVENING...THUS COINCIDING WITH WHEN THE COLD FRONT IS EXPECTED TO BE THERE. CAN THEREFORE NOT RULE OUT ISOLATED STORMS BECOMING STRONG TO POSSIBLY SEVERE...WITH QUARTER- SIZED HAIL AND 58 MPH WIND GUSTS BEING THE PRIMARY THREATS. TONIGHT...THE COLD FRONT AND THUS THE BEST FRONTOGENETICAL FORCING WILL HAVE SHIFTED SOUTH OF THE REGION WHILST THE UA DISTURBANCE OPENS UP TO AN UA TROUGH WHILE PROGRESSING OVERHEAD. AS SUCH...RAINFALL CHANCES WILL STILL CONTINUE INTO TONIGHT...THOUGH THE COVERAGE AND RAINFALL AMOUNTS MAY BE ON THE DECLINE. TEMPS TODAY WILL BE MUCH COOLER THAN PREVIOUS DAYS...GIVEN ANTICIPATED CLOUD COVER...RAINFALL AND THE PASSAGE OF THE COLD FRONT /HIGHS IN THE 50S AND 60S/. OVERNIGHT LOWS WILL BE MAINLY IN THE 40S. PROGGED MODEL SOUNDINGS HINT AT THE DEVELOPMENT OF LOW CLOUDS AND/OR FOG OVERNIGHT. LONG TERM... A FEW SHOWERS LIKELY TO LINGER ACROSS THE ERN THIRD OF THE FCST AREA TUESDAY MORNING BEFORE THE WEAKENING UPPER LOW OPENS UP AND MOVES SLOWLY AWAY FROM THE SOUTH PLAINS. FOCUS THEN SHIFTS ALMOST IMMEDIATELY TO THE NEXT SYSTEM THAT MODELS CONTINUE TO PROG CLOSING OFF OVER THE GREAT BASIN AND MOVING SWD THROUGH THE 4-CORNERS TO NEW MEXICO BY FRIDAY MORNING. MODELS SHOWING PRETTY CONTINUITY THROUGH THIS TIME WITH THIS SYSTEM INCREASING CONFIDENCE THAT THE DRYLINE MAY BECOME ACTIVE AS EARLY AS WEDNESDAY WITH PEAK RAIN CHANCES THURSDAY. FROM FRIDAY MODELS DIVERGE IN THEIR EVOLUTION OF THIS SYSTEM THUS LOWERING CONFIDENCE IN LATE WEEK/EARLY WEEKEND FCST. HOWEVER...ENOUGH SOLUTIONS SUGGESTING A CHANCE FOR PRECIP CONTINUES INTO SATURDAY TO STRETCH SLIGHT CHANCE WORDING AT LEAST THAT FAR INTO THE FCST. TEMPS REMAIN UNCERTAIN THROUGH THE PERIOD AS WELL WITH FAIRLY LARGE DIFFERENCES IN MODEL SOLUTIONS THE LAST SEVERAL DAYS WITH MODEL/OBJECTIVE GUIDANCE CONSENSUS A GOOD PLACE TO REMAIN. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 54 42 60 41 / 80 40 10 10 TULIA 55 44 61 43 / 80 60 20 10 PLAINVIEW 55 44 61 44 / 80 60 20 10 LEVELLAND 58 44 62 45 / 80 60 10 10 LUBBOCK 59 44 62 46 / 80 60 20 10 DENVER CITY 60 46 63 45 / 80 50 10 0 BROWNFIELD 61 46 63 47 / 80 60 10 10 CHILDRESS 62 48 64 46 / 80 60 30 10 SPUR 64 47 63 47 / 80 60 30 10 ASPERMONT 69 51 65 48 / 80 60 30 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 29
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 450 AM CDT MON APR 13 2015 TXZ021>044-141000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 450 AM CDT MON APR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE SOUTH PLAINS AREA TODAY AS A COLD FRONT MOVES SOUTHWARD THROUGH THE REGION. AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING MAINLY ACROSS SOUTHERN SECTIONS OF THE ROLLING PLAINS SOUTH AND EAST OF A GUTHRIE TO LAKE ALAN HENRY LINE. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 560051, 560047.